# SDR AALA201703149018

- Difficulty date: March 12, 2017
- Submitted: March 15, 2017
- Operation: Air carrier
- Aircraft: N284AY
- Make and model: Airbus A330-243
- Aircraft serial: 1095
- Aircraft time: 29,957 hours, 4,372 cycles
- System (JASC): 4990 · APU Oil System
- Part: Apu
- Part number: 38004546
- Part serial: R518C
- Condition: Leaking
- Location: Zone 200
- Part time: 73,969 hours, 11,072 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB A METALLIC ODOR WAS REPORTED IN THE AFT CABIN THAT APPEARED TO MOVE FORWARD THROUGH CABIN. BECAME MORE INTENSE THEN VARIED TO A POINT OF ALMOST TOTAL DISSIPATION THEN INTENSIFIED WORSE. EMERGENCY DECLARED. RETURNED TO DEPARTURE.  TROUBLESHOT AND FOUND APU TO BE SOURCE OF CABIN ODOR.   AIRCRAFT WAS GROUNDED.  MAINTENANCE FOUND OIL CONTAMINATION ON RIGHT A/C PACK SYSTEM.  REPLACED APU IAW JOB CARD 33L3154900. ACCOMPLISHED SATISFACTORY OPERATIONAL CHECK.
